ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Stochastic characterization of chaos in a nonlinear system

Iyengar, RN (1991) Stochastic characterization of chaos in a nonlinear system. In: Physics Letters A, 154 (7-8). pp. 357-360.

[img] PDF
sdarticle.pdf
Restricted to Registered users only

Download (279Kb) | Request a copy

Abstract

The solution of a nonlinear oscillator with random initial conditions is considered. The differential equations governing the moments of the response are derived. In the limit the variances of the initial conditions vanish, the system is strictly deterministic. However, it is found that in a certain range of parameter values the moment equations do not lead to bounded response variances. This property provides a new approach to study onset of chaos.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier.
Department/Centre: Division of Physical & Mathematical Sciences
Date Deposited: 19 Oct 2006
Last Modified: 19 Sep 2010 04:31
URI: http://eprints.iisc.ernet.in/id/eprint/8505

Actions (login required)

View Item View Item